Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 18, 2017, 2:19 PM CST. It took effect at Nov 19, 2017, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 2:19 PM CST (20:19 UTC)
- In effect from
- Nov 19, 2017, 9:00 AM CST
- Expired
- Nov 19, 2017, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
509 WHUS74 KLCH 182019 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 PM CST SAT NOV 18 2017 ...STRONG OFFSHORE WINDS AND BUILDING SEAS TONIGHT BEHIND A COLD FRONT... .A CANADIAN COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING WITH WINDS SHIFTING TO THE NORTH. WITH A COOLER AIR MASS MOVING OVER RELATIVELY WARMER GULF WATERS, THE NORTHERLY WINDS WILL BECOME STRONG AND GUSTY. FREQUENT WIND GUSTS TO AT OR ABOVE GALE FORCE WILL BE POSSIBLE DURING THE OVERNIGHT. WINDS WILL GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ470-472-475-190600- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/ /O.NEW.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 219 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY. * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-190600- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/ /O.NEW.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 219 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO NOON CST SUNDAY. * WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-190600- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 219 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
005 WHUS74 KLCH 190308 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 908 PM CST SAT NOV 18 2017 ...STRONG OFFSHORE WINDS AND BUILDING SEAS TONIGHT BEHIND A COLD FRONT... .A CANADIAN COLD FRONT MOVING THROUGH THE COASTAL WATERS THIS EVENING WITH WINDS SHIFTING TO THE NORTH. WITH A COOLER AIR MASS MOVING OVER RELATIVELY WARMER GULF WATERS, THE NORTHERLY WINDS WILL BECOME STRONG AND GUSTY. FREQUENT WIND GUSTS TO AT OR ABOVE GALE FORCE WILL BE POSSIBLE DURING THE OVERNIGHT. WINDS WILL GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ470-472-475-191200- /O.EXP.KLCH.SC.Y.0040.000000T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 908 PM CST SAT NOV 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-191200- /O.EXP.KLCH.SC.Y.0040.000000T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 908 PM CST SAT NOV 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-191200- /O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 908 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ K. KUYPER
811 WHUS74 KLCH 190920 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 AM CST SUN NOV 19 2017 ...STRONG WINDS AND ROUGH SEAS TO LINGER ON THE COASTAL WATERS... ...LOW WATER EXPECTED ON AREA INLAND LAKES... .STRONG NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF A DEPARTING COLD FRONT WILL LINGER THROUGH THIS MORNING BEFORE BEGINNING TO DIMINISH AS HIGH PRESSURE BUILDS OVER THE REGION. THIS ELEVATED OFFSHORE FLOW HAS LED TO LOW WATER LEVELS ON SABINE AND CALCASIEU LAKES...AND A LOW WATER ADVISORY IS BEING ISSUED FOR THESE WATERWAYS AT THIS TIME. GMZ470-472-475-191815- /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 320 AM CST SUN NOV 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-191800- /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 320 AM CST SUN NOV 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... * WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-191800- /O.NEW.KLCH.LO.Y.0005.171119T0920Z-171119T1800Z/ /O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE- 320 AM CST SUN NOV 19 2017 ...LOW WATER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...15 TO 25 KNOTS. * WAVES/SEAS...ROUGH. * WATER LEVELS...-1.0 TO -1.5 FEET MEAN LOWER LOW WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ435-191500- /O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/ VERMILION BAY- 320 AM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
365 WHUS74 KLCH 191823 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1223 PM CST SUN NOV 19 2017 ...STRONG WINDS AND ROUGH SEAS LINGER FOR THE OUTER COASTAL WATERS... .STRONG NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF THE COLD FRONT WILL LINGER INTO THE AFTERNOON FOR THE OUTER COASTAL WATERS BEFORE DIMINISHING AS HIGH PRESSURE BUILDS OVER THE REGION. GMZ430-432-191930- /O.EXP.KLCH.LO.Y.0005.000000T0000Z-171119T1800Z/ SABINE LAKE-CALCASIEU LAKE- 1223 PM CST SUN NOV 19 2017 ...LOW WATER ADVISORY HAS EXPIRED... WATER LEVELS ARE BEGINNING TO RISE AS THE OFFSHORE FLOW DIMINISHES AND TIDES BEGIN COMING IN. THE LOW WATER ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$ GMZ450-452-455-191930- /O.EXP.KLCH.SC.Y.0041.000000T0000Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1223 PM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE STRONG POST-FRONTAL WINDS IN THE NEAR SHORE WATERS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS MORNING. THE SMALL CRAFT ADVISORY THAT WAS IN PLACE HAS EXPIRED. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OUTER WATERS UNTIL 3 PM. $$ GMZ470-472-475-192100- /O.CON.KLCH.SC.Y.0041.000000T0000Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1223 PM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:46 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 18, 11:46 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1146 AM CST Sat Nov 18 2017
.DISCUSSION...
For 18z TAF Issuance...
&&
.AVIATION...
Sfc obs show partly sunny skies with mostly VFR conditions across
the across the area going into this afternoon. The cap has
suppressed any shower activity so far this morning, but expect
scattered showers to increase just ahead and along the front later
this afternoon. Kept VCSH with TEMPO -SHRA and lowered MVFR
ceilings for all sites this afternoon. After FROPA, precip should
come to an end while ceilings lift. Main story through the entire
period looks to be very elevated winds, initially from the SW
before veering to a nrly direction behind the front.
RACKLEY
&&
.PREV DISCUSSION... /issued 1015 AM CST Sat Nov 18 2017/
UPDATE...
A strong cold front is moving across northeast and north central
Texas this morning. This front will continue to progress toward
the southeast and reach the forecast area by mid afternoon and
move off the coast early this evening.
Ahead of the front, breezy southwest winds will occur across the
forecast area with very warm and humid conditions. VAD winds on
area radars show 25 to 30 knots just off the surface, so some
mixing will take place and bring some of these wind gusts down to
the surface. Therefore, will keep inherited wind advisory going as
already sustained winds are around 20 mph with gusts to near 30
mph. Made some adjustments to the wind grids to increase wind
speeds to bring them in line with the wind advisory.
The 18/12Z upper air sounding from KLCH shows a decent cap in
place around 85H. Therefore, have removed pops for this morning,
as it will take some decent frontal lifting to get scattered
showers going, and this will begin later in the afternoon when
front arrives.
Otherwise, remainder of the forecast is unchanged at this time.
Rua
PREV DISCUSSION... /issued 602 AM CST Sat Nov 18 2017/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
Not many changes to previous TAF thinking. Sfc obs show generally
partly cloudy skies/VFR conditions...the primary exception is KAEX
where MVFR ceilings are occurring within a larger area of lower
clouds over cntl/nrn LA. Forecast soundings indicate increasing
low-level moisture as we head through the morning and MVFR
ceilings are expected at all sites. Widely scattered showers are
progged to begin developing during the early afternoon per high-
res guidance...with the best shot at shower activity coming
along/just ahead of the expected cold front later this afternoon.
After FROPA, precip should come to an end while ceilings lift.
Main story through the entire period looks to be very elevated
winds, initially from the SW before veering to a nrly direction
behind the front.
25
PREV DISCUSSION... /issued 451 AM CST Sat Nov 18 2017/
SYNOPSIS...
Warmer surface temperatures on the back of increasing southerly
flow has only allowed temperatures to fall into the upper 60s to
lower 70s this morning. Lower pressure across north Texas and
central Oklahoma marked the leading edge of a strong cold front
traversing the Great Lakes to El Paso Texas. Radar activity was
quiet this morning with capping evident on the 00Z LCH sounding
last night near the 5-8K level. Satellite imagery showed low level
clouds advancing parallel to the cold front on a southwest to
northeast axis.
DISCUSSION...
Fog was absent this morning thanks to increasing southerly winds.
Higher dewpoint tongue of moisture was evident along the southeast
Texas coast and is expected to move into southwest Louisiana later
this morning into the afternoon.
Across the upper levels...a storm system continued to move into
the central plains carving out a deeper trough axis. This is
expected to continue today with an associated strong Canadian
cold front moving across the forecast area later this afternoon
and evening. A Wind Advisory is in effect this afternoon until
midnight as 20 to 30 mph winds develop behind the cold front.
The overall moisture profile has not changed to much as the PWAT
remain around 1.3 inches. However, decent low level convergence
and frontal lift should be enough to produce scattered showers
ahead of the front. Instability still looks rather weather weak
ahead of the front, with best upper level dynamics well off to the
northeast. Therefore, will keep the predominate weather as
showers.
A much cooler and drier air mass will then move in behind the
front for the remainder of the weekend. Surface ridge looks to
settle across the forecast area on Sunday night, and this will
likely provide rather chilly temperatures, with mid 30s for
Central Louisiana and the Lakes Area of Southeast Texas, with
upper 30s possible down to the usual cool spots of the I-10
corridor.
Surface ridge will move off to the east on Monday with some return
flow moisture and a moderation in temperatures.
Better agreement today in guidance for Tuesday through the
remainder of the Holiday week. The next Canadian cold front is
expected on Tuesday night. Operational ECMWF still looks to be on
the high end of the ensemble range when it comes to being too
robust on the return flow moisture and thus the pops for Tuesday
into early Wednesday. Therefore, will again go a little below
Superblend numbers for those days and closer to a ECMWF ensemble
mean/GFS compromise, which would bring low end chance pops for
Tuesday daytime, with a gradual decrease in pops Tuesday night
into Wednesday morning.
Guidance is also in better agreement with sweeping the front out
into the Gulf for Thanksgiving into next Friday, thus keeping
better moisture and any Gulf low development further to the south
and east of the forecast area. Therefore, a dry and rather cooler
Turkey day into Friday looks to be in the works.
MARINE...
Moderate southerly winds will continue ahead of a cold front
advancing across north Texas and central Oklahoma this morning.
Small Craft should exercise caution for the first half of today.
The strong cold front will sweep into the coastal waters early
this evening with good cold air advection moving over the
relatively warm Gulf waters. Frequent Gale force wind gusts up to
42 knots will trigger Gale Warnings for the nearshore and
offshore coastal waters from this evening through Sunday morning.
Winds will begin to decrease Sunday night as the high pressure
system behind the cold front settles across the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 41 62 35 62 / 0 0 0 0
LCH 47 64 39 64 / 10 0 0 0
LFT 47 63 39 64 / 20 0 0 0
BPT 46 65 42 64 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ027>033-041>045-
052>055-073-074.
TX...Wind Advisory until midnight CST tonight for TXZ180-201-215-216-
259>262.
GM...Small Craft Advisory from 6 PM to 9 PM CST this evening for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 6 PM CST this evening for
GMZ450-452-455-470-472-475.
Gale Warning from 9 PM this evening to 9 AM CST Sunday for
GMZ450-452-455-470-472-475.
Small Craft Advisory from 6 PM this evening to 9 AM CST Sunday
for GMZ430-432-435.
&&
AVIATION...14Hazardous weather outlook, Nov 18, 5:11 AM CST, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 511 AM CST Sat Nov 18 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 511 AM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A strong cold front will sweep through the area this afternoon and evening bringing a chance of showers. No thunderstorms are expected. A Wind Advisory is in effect this afternoon until midnight tonight as gusty winds make travel difficult. Rough conditions are expected on area lakes during the Wind Advisory period. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will decrease as high pressure builds in and the pressure gradient relaxes. Colder overnight lows in the mid to upper 30s can be expected across the I-10 corridor and northward into central Louisiana Sunday night. Warmer weather returns briefly for Monday and Tuesday before the next cold front bridges into the area for the reminder of the week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-191115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 511 AM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Gusty southwest winds will continue for most of the day today with a cold front ushering in strong and gusty north winds early this evening. Small craft advisories have been issued for the Lakes and Bays this evening...with Gale Force Warning in effect over the nearshore and offshore coastal waters this evening through most of Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another reinforcing front will push through the area Tuesday night into Wednesday, bringing in another round of elevated and gusty north winds. Small craft advisories will be possible. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:38 AM CST | Gale Warning | LCH | 29 hr | |
| Nov 18, 3:38 AM CST | Small Craft Advisory | LCH | 29 hr | |
| Nov 18, 3:38 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.